MAUDE Adverse Event Report: ICU MEDICAL DE MEXICO, S. De R.L. De C.V. Spinning Spiros® Closed Male Luer, Red Cap; closed antineoplastic and hazardous drug reconstitution and transfer system

ICU MEDICAL DE MEXICO, S. De R.L. De C.V. Spinning Spiros® Closed Male Luer, Red Cap; closed antineoplastic and hazardous drug reconstitution and transfer system
Catalog Number CH2000S-C
Medical Device Problem Code Disconnection (1171)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/26/2026
Type of Reportable Event Malfunction
Event or Problem Description
The event involved a spinning spiros closed male luer, red cap.It was reported that spiros sounded as if it was clicked onto primary tubing, but when staff double checked, they were able to completely pull the spiros off the tubing.The event occurred prior to patient use, connecting to primary tubing.There was no delay in therapy.Sample was retained with no contaminants.The outcome of the event was new supplies obtained, treatments provided there were no patient involvement and harm.
 
Additional Manufacturer Narrative
Device was returned for investigation.It was reported that as received, the spinning mechanics was already activated and some damage inside the spinning mechanic was observed.No mating device was returned for evaluation.The spiro was torque tested and met the product specifications.Complaint of disconnection / loose connection was able to be confirmed.The probable cause was an error during assembly process.Device history record (dhr) review reported no discrepancies or non-conformances during the manufacturing of the reported lot number.(b)(6).

Brand Name
Spinning Spiros® Closed Male Luer, Red Cap
Common Device Name
closed antineoplastic and hazardous drug reconstitution and transfer system
Manufacturer (Section D)
ICU MEDICAL DE MEXICO, S. De R.L. De C.V.
avenida cuarzo no. 250
ensenada, b.cfa. NA 22790
MX  22790
Manufacturer Contact
reed covert
951 calle amanecer
san clemente, CA 92673
+1(224)706-2300
MDR Report Key50869584
Report Number9617594-2026-01323
Device Sequence Number9425465
Product Code ONB
UDI-Device Identifier00840619026615
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K173477
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCH2000S-C
Device Lot Number14931076
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer09/04/2026
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/01/2026
Initial Report FDA Received Date09/23/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/26/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown